Alert archive / Georgia / Tornado Warnings in 2023
Tornado Warning 18, NWS Tallahassee, FL
NWS Tallahassee, FL issued this tornado warning at Jan 22, 2023, 5:45 PM EST for Berrien County, Georgia. It was in force for 15 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jan 22, 2023, 5:45 PM EST (22:45 UTC)
- Expired
- Jan 22, 2023, 6:00 PM EST
- In force
- 15 min
- Issued by
- NWS Tallahassee, FL
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 0.0 in
County Berrien County, GA
The radar
The Moody AFB radar (KVAX), 44 km from the middle of the area, began a volume at 22:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 10.8 hours before the alert went out and 152 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 558 m above ground
- 0-6 km bulk shear
- 54 kt
- 0-1 km storm-relative helicity
- 431 m²/s²
- 0-3 km storm-relative helicity
- 488 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted.
874
WFUS52 KTAE 222245
TORTAE
GAC019-222300-
/O.NEW.KTAE.TO.W.0018.230122T2245Z-230122T2300Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Tallahassee FL
545 PM EST Sun Jan 22 2023
The National Weather Service in Tallahassee has issued a
* Tornado Warning for...
East central Berrien County in south central Georgia...
* Until 600 PM EST.
* At 545 PM EST, a severe thunderstorm capable of producing a tornado
was located 7 miles southwest of Willacoochee, moving northeast at
45 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* This tornadic thunderstorm will remain over mainly rural areas of
east central Berrien County, including the following locations...
Weber and Bannockburn.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
Heavy rainfall may hide this tornado. Do not wait to see or hear the
tornado. TAKE COVER NOW!
This cluster of thunderstorms is capable of producing tornadoes and
widespread significant wind damage. Do not wait to see or hear the
tornado. For your protection move to an interior room on the lowest
floor of a building.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3123 8305 3122 8304 3121 8305 3119 8305
3117 8318 3134 8319 3138 8312 3136 8311
3135 8309 3135 8308 3133 8306 3130 8306
3128 8304
TIME...MOT...LOC 2245Z 247DEG 39KT 3126 8313
TORNADO...RADAR INDICATED
MAX HAIL SIZE...0.00 IN
$$
11-MM1 follow-up statement
253
WWUS52 KTAE 222254
SVSTAE
Severe Weather Statement
National Weather Service Tallahassee FL
554 PM EST Sun Jan 22 2023
GAC019-222304-
/O.EXP.KTAE.TO.W.0018.000000T0000Z-230122T2300Z/
Berrien GA-
554 PM EST Sun Jan 22 2023
...THE TORNADO WARNING FOR EAST CENTRAL BERRIEN COUNTY WILL EXPIRE AT
600 PM EST...
The storm which prompted the warning has moved out of the area.
Therefore, the warning will be allowed to expire.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
Tallahassee.
LAT...LON 3123 8305 3122 8304 3121 8305 3119 8305
3117 8318 3134 8319 3138 8312 3136 8311
3135 8309 3135 8308 3133 8306 3130 8306
3128 8304
TIME...MOT...LOC 2254Z 247DEG 39KT 3129 8303
$$
11-MMWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this tornado warning went out at Jan 22, 4:06 PM EST, 1 hour 39 minutes earlier.
Area forecast discussion, Jan 22, 4:06 PM EST, 1 hour 39 minutes before
Area Forecast Discussion
National Weather Service Tallahassee FL
406 PM EST Sun Jan 22 2023
...New NEAR TERM, SHORT TERM, LONG TERM, AVIATION, MARINE, FIRE WEATHER, HYDROLOGY...
.NEAR TERM...
(Through Monday)
Issued at 405 PM EST Sun Jan 22 2023
A Marginal Risk of severe thunderstorms continues through this
evening. One or more lines of thunderstorms, with some discrete
activity ahead of this, will move across the marginal risk area.
Sufficient instability, dry air aloft, and unidirectional shear
will support a damaging wind threat. Any northeast bowing line
segments will bear watching for a brief tornado, although low-
level SRH continues to decrease. The severe threat will move
east of the area by midnight with the passage of a cold front.
Clouds gradually dissipate on Monday with a dry day in store.
Lows tonight in the 40s rebound to highs on Monday in the mid-
50s to low-60s. This evens out close to average for daily temps.
South to Southwest become West to Northwest, from 10 to 20 mph.
&&
.SHORT TERM...
(Monday night through Tuesday night)
Issued at 405 PM EST Sun Jan 22 2023
The short term will be a brief transitionary period where we have
upper level ridging and surface high pressure sliding eastward
across the region. Thus, we'll be quiet weather-wise through most of
the period. As high pressure slides off the Atlantic Coast Tuesday
afternoon, we'll once again be under southerly flow which will
increase our temps and moisture ahead of the next cold front. Expect
overnight lows generally in the mid to upper 30s across the region
with daytime highs in the upper 50s to mid 60s.
&&
.LONG TERM...
(Wednesday through Saturday)
Issued at 405 PM EST Sun Jan 22 2023
The long term forecast remains relatively steady from yesterday's
analysis. That's to say that we're still expecting a potentially
potent cold front to move through the region early Wednesday
morning through Wednesday evening. A potentially potent low level
jet (LLJ) of over 60 knots is still expected to move through the
region. However, as mentioned yesterday there seems to be a trend
where the shortwave responsible for moving this front through is
quickly moving northeast. As this occurs the LLJ weakens and with
weak instability in place the potential for severe weather may be
confined to the FL Panhandle and SE Alabama. The SPC currently has
this area outlined within a slight risk for severe weather. But,
models do continue to indicate that moist and unstable air will
struggle to surge north, as is typically the case in the winter.
Post-frontal we're once again expected to be cool and dry going
into the weekend. We'll keep our eye out for this cold front for
any changes that may show up in the models through the next day or
so.
Daytime highs will generally be in the mid 60s to low 70s before the
cold front and then dip into the mid 50s to low 60s after frontal
passage. A similar trend is in store for the overnight low temps
with temps initially in the low to mid 50s Wednesday morning dipping
into the low to mid 30s by Saturday morning.
&&
.AVIATION...
(00Z TAFS)
Issued at 405 PM EST Sun Jan 22 2023
Showers with embedded thunderstorms will continue to progress east
across the terminals this afternoon and evening, leading to brief
LIFR restrictions before ending by 03Z. Otherwise, conditions will
range from IFR to MVFR. Improvement to VFR is expected tonight in
the wake of this activity, with the exception of MVFR cigs at ABY/
DHN persisting into Monday morning. The main uncertainty will be the
departure timing of the aforementioned cigs. In addition, we cannot
rule MVFR cigs at times at ECP, TLH, and VLD through Monday morning.
South to Southwest winds ahead of the cold front clock around to the
West to Northwest behind the cold front, with gusts of 20 knots at
times.
&&
.MARINE...
Issued at 405 PM EST Sun Jan 22 2023
Southwest winds will remain elevated this afternoon ahead of a cold
front, especially west of the Ochlockonee River, where a Small Craft
Advisory is in effect. In particular, thunderstorms could produce
locally higher winds in excess of 34 knots. Winds will clock around
to the Northwest tonight with the passage of a cold front and
finally subside below advisory levels by Monday afternoon. Looking
ahead, winds will become elevated again Tuesday night into
Wednesday.
&&
.FIRE WEATHER...
Issued at 405 PM EST Sun Jan 22 2023
A cold frontal passage tonight will put an end to wetting rains
for now, with dry weather in store on Monday and Tuesday, before
the next chance of rain on Wednesday. No fire weather concerns
at this time
&&
.HYDROLOGY...
Issued at 405 PM EST Sun Jan 22 2023
After today's cold front we may have dented the drought but are not
expected to have area rivers elevate much beyond action stage.
Through the next week we'll have around a 1.5 to 2 inches of
additional rain and that should not impact area rivers beyond action
stage.
&&
.PRELIMINARY POINT TEMPS/POPS...
Tallahassee 46 59 38 63 / 50 0 0 0
Panama City 47 59 40 65 / 10 0 0 10
Dothan 43 56 33 57 / 30 0 0 10
Albany 44 57 32 59 / 30 0 0 0
Valdosta 47 59 35 63 / 80 0 0 0
Cross City 50 63 38 69 / 70 0 0 0
Apalachicola 49 59 44 65 / 40 0 0 0
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
FL...High Rip Current Risk until 1 AM EST /midnight CST/ Monday for
FLZ108-112-114-115.
GA...None.
AL...None.
GM...Small Craft Advisory until 10 AM EST /9 AM CST/ Monday for
GMZ750-752-755-770-772-775.
&&
NEAR TERM...LF
SHORT TERM...Oliver
LONG TERM....Oliver
AVIATION...LF
MARINE...Oliver
FIRE WEATHER...LF
HYDROLOGY...OliverIn the hours before
Special weather statement, Jan 22, 3:32 PM EST, 2 hours 13 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
332 PM EST Sun Jan 22 2023
GAZ127-144>146-156>158-222115-
Worth GA-Decatur GA-Colquitt GA-Baker GA-Mitchell GA-Grady GA-
Thomas GA-
332 PM EST Sun Jan 22 2023
...Strong thunderstorms will impact portions of Decatur, Grady,
Mitchell, northeastern Baker, northwestern Thomas, northwestern
Colquitt and southern Worth Counties through 415 PM EST...
At 332 PM EST, Doppler radar was tracking strong thunderstorms along
a line extending from near Newton to 9 miles east of Chattahoochee.
Movement was east at 40 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Newton, Bainbridge, Cairo, Pelham, Camilla, Baconton, Doerun,
Ochlocknee, Whigham, West Bainbridge, Attapulgus, Sale City, Climax,
Minton, Capel, Anderson City, Parkerville, Harrells Still, Laingkat
and Calvary.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3144 8373 3068 8427 3071 8476 3144 8426
TIME...MOT...LOC 2032Z 262DEG 37KT 3134 8426 3073 8469
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
42-DVDSpecial weather statement, Jan 22, 3:40 PM EST, 2 hours 5 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
340 PM EST Sun Jan 22 2023
FLZ013>016-026-114-115-222145-
Inland Franklin FL-Liberty FL-Gadsden FL-Calhoun FL-Inland Gulf FL-
Coastal Franklin FL-Coastal Gulf FL-
340 PM EST Sun Jan 22 2023
...Strong thunderstorms will impact portions of Gulf and southeastern
Calhoun Counties in the Panhandle of Florida, Gadsden, Liberty and
northwestern Franklin Counties in Big Bend of Florida through 445 PM
EST/345 PM CST/...
At 340 PM EST/240 PM CST/, Doppler radar was tracking strong
thunderstorms along a line extending from near Chattahoochee to near
Mexico Beach. Movement was east at 25 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Quincy, Port St. Joe, Blountstown, Havana, Mexico Beach, Greensboro,
Stonemill Creek, Chattahoochee, Orange, Wewahitchka, Gretna, Bristol,
Rock Bluff, Honeyville, Jewel Fire Tower, Juniper, Douglas City,
Vilas, Florence and Chipola Cutoff.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 2961 8534 2986 8548 2995 8542 2993 8539
2998 8539 3071 8484 3069 8438 3043 8456
3040 8464 3033 8472 3032 8470 3026 8474
3023 8470 2967 8508
TIME...MOT...LOC 2040Z 281DEG 20KT 3070 8478 2991 8537
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
42-DVDSpecial weather statement, Jan 22, 4:05 PM EST, 1 hour 40 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
405 PM EST Sun Jan 22 2023
GAZ127-129-145-146-156>158-222200-
Tift GA-Worth GA-Decatur GA-Colquitt GA-Mitchell GA-Grady GA-
Thomas GA-
405 PM EST Sun Jan 22 2023
...Strong thunderstorms will impact portions of southeastern Decatur,
Grady, southeastern Mitchell, Thomas, Colquitt, Tift and southern
Worth Counties through 500 PM EST...
At 405 PM EST, Doppler radar was tracking strong thunderstorms along
a line extending from 7 miles southwest of Sylvester to 9 miles
northwest of Havana. Movement was east at 30 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Tifton, Moultrie, Thomasville, Sylvester, Cairo, Pelham, Camilla,
Omega, Norman Park, Poulan, Doerun, Ty Ty, Ochlocknee, Pavo,
Coolidge, Whigham, Phillipsburg, Unionville, Riverside and Schley.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3146 8337 3140 8337 3134 8344 3132 8351
3123 8351 3104 8368 3104 8374 3097 8374
3067 8399 3070 8456 3155 8391 3150 8338
3148 8334
TIME...MOT...LOC 2105Z 254DEG 26KT 3145 8391 3072 8452
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
42-DVDLocal storm report, Jan 22, 4:55 PM EST, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
455 PM EST SUN JAN 22 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0450 PM TSTM WND GST TALLAHASSEE INTERNATION 30.40N 84.36W
01/22/2023 M47 MPH LEON FL ASOS
&&
LFLocal storm report, Jan 22, 4:56 PM EST, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
456 PM EST SUN JAN 22 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0450 PM TSTM WND GST TALLAHASSEE INTERNATION 30.40N 84.36W
01/22/2023 M53 MPH LEON FL ASOS
CORRECTS PREVIOUS TSTM WND GST REPORT FROM
TALLAHASSEE INTERNATIONAL A/P.
&&
LFLocal storm report, Jan 22, 5:43 PM EST, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
543 PM EST SUN JAN 22 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0521 PM TORNADO 1 SSE SPARKS 31.16N 83.43W
01/22/2023 COOK GA EMERGENCY MNGR
DAMAGE REPORTED WITH TDS SIGNATURE.
&&The office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 22, 7:33 AM EST | Special Weather Statement | TAE | Lee, Terrell | 42 min |
| Jan 22, 7:57 AM EST | Special Weather Statement | TAE | Turner, Worth | 33 min |
| Jan 22, 8:03 AM EST | Special Weather Statement | TAE | Decatur, Seminole | 42 min |
| Jan 22, 8:46 AM EST | Special Weather Statement | TAE | Dougherty, Worth | 29 min |
| Jan 22, 12:57 PM EST | Special Weather Statement | TAE | Grady | 33 min |
| Jan 22, 2:51 PM EST | Special Weather Statement | TAE | Decatur, Seminole | 54 min |
| Jan 22, 3:06 PM EST | Special Weather Statement | TAE | Baker | 39 min |
| Jan 22, 3:32 PM EST | Special Weather Statement | TAE | Decatur, Grady, Mitchell | 43 min |
| Jan 22, 4:05 PM EST | Special Weather Statement | TAE | Colquitt, Grady, Thomas, Tift | 55 min |
| Jan 22, 4:12 PM EST | Severe Thunderstorm Warning | TAE | Brooks, Colquitt, Grady, Mitchell, Thomas | 63 min |
| Jan 22, 5:00 PM EST | Tornado Warning | TAE | Berrien, Colquitt, Cook | 30 min |
| Jan 22, 5:01 PM EST | Severe Thunderstorm Warning | TAE | Berrien, Brooks, Colquitt, Cook, Lowndes, Thomas and 1 more | 54 min |
| Jan 22, 5:13 PM EST | Tornado Warning | TAE | Ben Hill, Irwin | 32 min |
| Jan 22, 5:22 PM EST | Tornado Warning | TAE | Berrien, Cook | 38 min |
| Jan 22, 5:37 PM EST | Severe Thunderstorm Warning | TAE | Berrien, Brooks, Cook, Lanier, Lowndes | 60 min |
Nearby
Tornado Warnings in Georgia, 2023Every tornado warning in 2023Tornadoes in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.